MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Age at time of event: above 18 years and older.
 
Event or Problem Description
It was reported that the synergy device dislodged inside the guidezilla ii during removal.The target lesion was located in the highly calcified left anterior descending artery.A 6f guidezilla ii guide catheter was use to advanced a 2.75 x 16 synergry drug-eluting stent to treat the lesion.However, it failed to cross the lesion even after multiple attempts.When the stent was pulled back into the guidezilla, it hung up and broke off the balloon.Everything was removed from the patient's body and completed the procedure with another of the same device.There were no patient complications reported and the patient was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is a combination product.A2: age at time of event: above 18 years and older.Device evaluated by mfr.: synergy ii us mr 2.75 x 16 mm stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent found that the stent had moved on balloon distally, the proximal section of the stent was covering the distal markerband and the stent struts were stretched over the tip.The stent was severely damaged the whole length with stent struts stretched.As part of the analysis, a review of the manufacturing data for the stent profile was performed.The maximum crimped stent profile measurement at the time of manufacture.This measurement is within the specification.Stent movement on balloon and stent damage most likely occurred when the stent interacted the distal section of the guidezilla when the stent was being withdrawn into the guidezilla after the stent had failed to cross the lesion.A visual examination of the tip showed no signs of damage.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Crimp stent markings were visible on the exposed balloon body.A visual and tactile examination found no issues with the hypotube shaft.A visual and tactile examination of the outer extrusion and mid-shaft section and visual examination of the inner extrusion found no issues with the extrusion shaft.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9410809
Report Number2134265-2019-14924
Device Sequence Number19566575
Product Code NIQ
UDI-Device Identifier08714729840107
UDI-Public08714729840107
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0024394643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1